Carleen
Just a quick update to let everyone know that I have survived the day so far. My neurologist is wonderful, I swear. I got an appointment with her on July 22, the soonest one available, but I emailed and asked if she could get me in sooner. Because I'm not really a complainer, she knows that if I want to be seen, I'm miserable.

Part of the problem I've been experiencing with the headaches is that I have medications for each of the different kind that I get. Over the past week, they have been alternating from one type to the other which makes choosing the proper medication at the correct time difficult. The end result is that I suffer because when the Ibuprofen doesn't work, I don't know which medication to take.

I've been given the go-ahead to skip the Ibuprofen and go straight for the Cafergot. It's straight caffeine and works on "the hair of the dog that bit you" principle. Now you'll know why that idiom just had to be on my list, LOL! Dr. S said that it won't hurt me to have a couple of doses more per day than the bottle says. She asked if I wanted something stronger for the pain and when I said that I did, she knew that I was in trouble. Peeps, I am so afraid of using pain killers that I have had 6 major surgeries without ever using anything for pain besides Tylenol or Ibuprofen.

So now I am happily caffeinated, headaches under control for the time being, and waiting for Dr. S to squeeze me into her schedule as soon as she can. I should be bearable again soon enough.
Labels: , , , , , , Bookmark and Share | edit post
5 Responses
  1. Caffeine makes the world go round.

    Hope you feel better soon!

    If you ever come across a hot [male] neurologist in his 20s or 30s hook me up. ;)

    I once wrote a paper on Wilder Penfield and sorta fell in love.


  2. Thom Says:

    Thank you for scheduling. That makes me feel better...Love the idiom LOL. I'm glad that you are feeling better...so keep the caffeine coming :) Aloha my friend


  3. ROSIDAH Says:

    It's good to know that you are in the hands of a good neurologist and that the headaches are under control now. I hope you feel way better very soon. Have a wonderful day, Carleen :)


  4. Sherlock Says:

    It's really hard to know which medication to take when there are multiple issues going on. I can empathize. Caffeine is great for some headaches. Mine usually occur between 4-5 in the morning so I get up, take the meds (chock full of chaffeine) and then make a very strong pot of coffee. Do your meds keep you awake or are you not that susceptible to caffeine? If I take a headache med after 3 in the afternoon (which I rarely need to do thank goodness) I'd be awake all night long!

    I hope she can see you soon! Sounds like you've got a great doc to work with. Take care -- hope today is a better one!


  5. Michele Says:

    I am so sorry that you are experiencing such serious headaches.
    I really hope the cafergot works for you. I keep my fingers crossed for you and will say a prayer for you.

    I took cafergot for Migraines about 20 years ago with no effect at all. I was very disappointed. I wanted something to help. Anything!!
    Not only did it not help, it upset my stomach so bad that I also had to take an anti-nausea med. with it that made me so sleepy and I could not function very well with it either.... sigh.

    I suffer stroke like Migraines which are different from the Epilepsy I have but sometimes if I don't control the Migraines then it does turn into a seizure which is thus, Migralepsy. So it is important to control the Migraines. My left side did not work for hours, no function of my arm, hand or leg. I could not walk or write after Migraines.

    But the majority of the time I have Epilepsy. Tonic Clonics which are drop attacks that I fall down at unexpected times and seize like a fish out of water.

    Have you returned back to the Topamax yet or are you waiting to see your neurologist later this month?

    Currently 800 mg is alot but works wonderfully well with the 600 mg Dilantin as now I suffer about a drop attack seizure every 2-3 weeks when I used to have 5- 10 a day! Topamax and Dilantin not only makes you really groggy and stupid but causes a rash on my face which in not nice... sigh.

    I still suffer Absence seizures about 5 a day but it's so much better than 30 a day!! So I think I'm doing fine. I take Tylenol for pain. Ibuprofen doesn't work for pain and again, upsets my stomach. I can't take Tylenol 3 because it has Codeine and I'm allergic to it.

    People with Migraines usually take about 200mg of Topamax a day and it seems to help them... those that suffer seizures take much much more as I do so I hope you can get onto the Topamax to help your headaches....

    Take care! ♥


Post a Comment

What's on your mind?